Alert archive / Alabama / River Flood Warnings in 2019

River Flood Warning 21, NWS Huntsville, AL

March 8, 2019Madison County, Alabama

NWS Huntsville, AL issued this river flood warning at Mar 8, 2019, 9:22 AM CST for Madison County, Alabama. It took effect at Mar 9, 2019, 7:46 AM CST. It was in force for 47 hr.

The area

The outline as issued.

The facts

Issued
Mar 8, 2019, 9:22 AM CST (15:22 UTC)
In effect from
Mar 9, 2019, 7:46 AM CST
Expired
Mar 11, 2019, 7:16 AM CDT
In force
47 hr
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Flood severity
Minor

County Madison County, AL

The radar

The Northeast Alabama radar (KHTX), 47 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Flint River (AL) at Brownsboro (BSBA1). The gauge peaked at 17.93 ft at Mar 9, 2019, 4:00 PM CST.

actionminormoderate10152003/0803/0903/1003/1103/12
Action stage
15 ft
Minor stage
17 ft
Moderate stage
19 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03575100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

901 
WGUS44 KHUN 081522
FLWHUN
Bulletin - Immediate Broadcast Requested 
Flood Warning
National Weather Service Huntsville AL
922 AM CST Fri Mar 8 2019

...The National Weather Service in Huntsville AL has issued a Flood 
Warning for the following rivers in Alabama...


  Flint River at Brownsboro affecting Madison County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...A flood warning means that flooding along the river 
is imminent or occurring. Move to higher ground to escape flood 
waters. Residents living along creeks and streams should take 
immediate precautions to protect life and property. Additional 
information is available at http://water.weather.gov. Once there, 
click on the Tennessee Valley to view local river information.

&&

ALC089-090521-
/O.NEW.KHUN.FL.W.0021.190310T1100Z-190311T0620Z/
/BSBA1.1.ER.190310T1100Z.190310T1700Z.190311T0020Z.NO/
922 AM CST Fri Mar 8 2019

The National Weather Service in Huntsville AL has issued a Flood 
Warning 
* from Sunday morning until late Sunday night.
* At 8 AM Friday the stage was 9.7 feet and steady. However, a secondary
  rise is expected to occur beginning tonight into early Saturday morning 
  due to heavy rainfall.
* Flood Stage is 17.0 feet.  
* Minor Flooding is forecast. 
* Forecast...Rise above Flood Stage by Sunday morning and crest near 
  17.5 FEET BY early Sunday afternoon. The river will fall below 
  Flood Stage by early Sunday evening.
* Impact...At 17.0 feet...Water floods a large field on the upstream 
  left bank and is flooding large portions of the downstream left 
  bank.
* Flood history...This crest compares to a previous crest of 18.2 feet
  on Feb 25 2019.

&&
RIVER        FLOOD    OBSERVED    12PM  6PM 12AM  6AM        CREST
LOCATION     STAGE  STG DAY TIME   Fri  Fri  Sat  Sat   STG DAY TIME

FLINT RIVER
Brownsboro   17.0   9.7 Fri 8 AM   9.7  9.9 11.2 13.5  17.5 Sun 1 PM 

&&

LAT...LON 3476 8649 3475 8638 3461 8639 3447 8647 3454 8655


$$
7 follow-up statements
116 
WGUS84 KHUN 090058
FLSHUN
Flood Statement 
National Weather Service Huntsville AL
658 PM CST Fri Mar 8 2019

...The Flood Warning continues for the following rivers in Alabama...

  Flint River at Brownsboro affecting Madison County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Be especially cautious at night when it is harder to
recognize flood dangers. If while driving you see water over a road, 
turn around, don't drown! The water depth may be too great to allow 
your vehicle to cross. Additional information is available at 
http://water.weather.gov. Once there, click on the Tennessee Valley 
to view local river information.

&&

ALC089-091458-
/O.CON.KHUN.FL.W.0021.190310T1100Z-190311T0620Z/
/BSBA1.1.ER.190310T1100Z.190310T1700Z.190311T0020Z.NO/
658 PM CST Fri Mar 8 2019

The Flood Warning continues for 
  the Flint River at Brownsboro.
* until late Sunday night.
* At 6 PM Friday the stage was 11.0 feet and rising.
* Flood Stage is 17.0 feet.  
* Minor Flooding is forecast. 
* Forecast...Rise above Flood Stage by Sunday morning and crest near 
  17.5 FEET BY early Sunday afternoon. The river will fall below 
  Flood Stage by early Sunday evening.
* Impact...At 17.0 feet...Water floods a large field on the upstream 
  left bank and is flooding large portions of the downstream left 
  bank.
* Flood history...This crest compares to a previous crest of 18.2 feet
  on Feb 25 2019.

&&


RIVER        FLOOD    OBSERVED    12AM  6AM 12PM  6PM        CREST
LOCATION     STAGE  STG DAY TIME   Sat  Sat  Sat  Sat   STG DAY TIME

FLINT RIVER
Brownsboro   17.0  11.0 Fri 6 PM  11.4 13.4 14.7 15.3  17.5 Sun 1 PM 

&&

LAT...LON 3476 8649 3475 8638 3461 8639 3447 8647 3454 8655


$$
650 
WGUS84 KHUN 091224
FLSHUN
Flood Statement 
National Weather Service Huntsville AL
624 AM CST Sat Mar 9 2019

...The Flood Warning continues for the following rivers in Alabama...

  Flint River at Brownsboro affecting Madison County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not attempt to drive through a flooded road. The 
depth of water is not always obvious. As little as two feet of water 
will carry most cars away. Also, the road bed may be washed out under
the water, and you could be stranded or trapped. Additional 
information is available at http://water.weather.gov. Once there, 
click on the Tennessee Valley to view local river information.

&&

ALC089-100224-
/O.EXT.KHUN.FL.W.0021.190309T2000Z-190311T1548Z/
/BSBA1.1.ER.190309T2000Z.190310T1700Z.190311T0948Z.NO/
624 AM CST Sat Mar 9 2019

The Flood Warning continues for 
  the Flint River at Brownsboro.
* until Monday morning.
* At 5 AM Saturday the stage was 16.7 feet and rising.
* Flood Stage is 17.0 feet.  
* Minor Flooding is forecast. 
* Forecast...Rise above Flood Stage by early this afternoon and crest
  near 18.0 feet by early tomorrow afternoon. The river will fall 
  below Flood Stage by early Monday morning.
* Impact...At 19.0 feet...Water begins to flood yards on the 
  downstream side of the Brownsboro Road bridge. 
* Flood history...This crest compares to a previous crest of 18.2 feet
  on Feb 25 2019.

&&
RIVER        FLOOD    OBSERVED    12PM  6PM 12AM  6AM        CREST
LOCATION     STAGE  STG DAY TIME   Sat  Sat  Sun  Sun   STG DAY TIME

FLINT RIVER
Brownsboro   17.0  16.7 Sat 5 AM  16.9 17.2 17.5 17.8  18.0 Sun 12 PM 

&&

LAT...LON 3476 8649 3475 8638 3461 8639 3447 8647 3454 8655


$$
247 
WGUS44 KHUN 091347
FLWHUN
Bulletin - Immediate Broadcast Requested 
Flood Warning
National Weather Service Huntsville AL
747 AM CST Sat Mar 9 2019

...Forecast Flooding Changed from Minor to Moderate Severity for the 
following rivers in Alabama...

  Flint River at Brownsboro affecting Madison County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...A flood warning means that flooding along the river 
is imminent or occurring. Move to higher ground to escape flood 
waters. Residents living along creeks and streams should take 
immediate precautions to protect life and property. Additional 
information is available at http://water.weather.gov. Once there, 
click on the Tennessee Valley to view local river information.

&&

ALC089-100346-
/O.EXT.KHUN.FL.W.0021.190309T1346Z-190312T0100Z/
/BSBA1.2.ER.190309T1250Z.190310T1700Z.190311T1900Z.NO/
747 AM CST Sat Mar 9 2019

...forecast flooding increased from Minor to Moderate Severity...The 
Flood Warning continues for 
  the Flint River at Brownsboro.
* until Monday evening.
* At 7 AM Saturday the stage was 17.1 feet and rising.
* Flood Stage is 17.0 feet.  
* Minor Flooding is occurring and Moderate Flooding is forecast. 
* Recent activity...The maximum river stage in the 24 hours ending at
  7 AM Saturday was 17.1 feet.
* Forecast...The river will continue rising to near 19.5 feet by 
  early tomorrow afternoon. The river will fall below Flood Stage 
  early Monday afternoon.
* Impact...At 20.0 feet...Backwater on a nearby tributary added to 
  floodwaters from the Flint River both reach a small bridge on 
  Brownsboro Road. 
* Flood history...This crest compares to a previous crest of 18.9 feet
  on Dec 28 2018.

&&
RIVER        FLOOD    OBSERVED    12PM  6PM 12AM  6AM        CREST
LOCATION     STAGE  STG DAY TIME   Sat  Sat  Sun  Sun   STG DAY TIME

FLINT RIVER
Brownsboro   17.0  17.1 Sat 7 AM  17.7 18.0 18.6 19.3  19.5 Sun 1 PM 

&&

LAT...LON 3476 8649 3475 8638 3461 8639 3447 8647 3454 8655


$$

12
544 
WGUS84 KHUN 100227
FLSHUN
Flood Statement 
National Weather Service Huntsville AL
827 PM CST Sat Mar 9 2019

...The Flood Warning continues for the following rivers in Alabama...

  Flint River at Brownsboro affecting Madison County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Be especially cautious at night when it is harder to
recognize flood dangers. If while driving you see water over a road, 
turn around, don't drown! The water depth may be too great to allow 
your vehicle to cross. Additional information is available at 
http://water.weather.gov. Once there, click on the Tennessee Valley 
to view local river information.

&&

ALC089-101626-
/O.EXT.KHUN.FL.W.0021.000000T0000Z-190311T1900Z/
/BSBA1.2.ER.190309T1250Z.190310T1100Z.190311T1300Z.NO/
827 PM CST Sat Mar 9 2019

The Flood Warning continues for 
  the Flint River at Brownsboro.
* until Monday afternoon.
* At 7 PM Saturday the stage was 17.8 feet and rising.
* Flood Stage is 17.0 feet.  
* Minor Flooding is occurring and Moderate Flooding is forecast. 
* Recent activity...The maximum river stage in the 24 hours ending at
  7 PM Saturday was 17.9 feet.
* Forecast...The river will continue rising to near 19.5 feet by 
  tomorrow morning. The river will fall below Flood Stage Monday 
  morning.
* Impact...At 20.0 feet...Backwater on a nearby tributary added to 
  floodwaters from the Flint River both reach a small bridge on 
  Brownsboro Road. 
* Flood history...This crest compares to a previous crest of 18.9 feet
  on Dec 28 2018.

&&


RIVER        FLOOD    OBSERVED    12AM  6AM 12PM  6PM        CREST
LOCATION     STAGE  STG DAY TIME   Sun  Sun  Sun  Sun   STG DAY TIME

FLINT RIVER
Brownsboro   17.0  17.8 Sat 7 PM  18.4 19.5 19.3 18.6  19.5 Sun 7 AM 

&&

LAT...LON 3476 8649 3475 8638 3461 8639 3447 8647 3454 8655


$$

RSB
341 
WGUS84 KHUN 101337
FLSHUN
Flood Statement 
National Weather Service Huntsville AL
837 AM CDT Sun Mar 10 2019

...The Flood Warning continues for the following rivers in Alabama...

  Flint River at Brownsboro affecting Madison County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not attempt to drive through a flooded road. The 
depth of water is not always obvious. As little as two feet of water 
will carry most cars away. Also, the road bed may be washed out under
the water, and you could be stranded or trapped. Additional 
information is available at http://water.weather.gov. Once there, 
click on the Tennessee Valley to view local river information.

&&

ALC089-110337-
/O.EXT.KHUN.FL.W.0021.000000T0000Z-190311T1708Z/
/BSBA1.2.ER.190309T1250Z.190310T1700Z.190311T1108Z.NO/
837 AM CDT Sun Mar 10 2019

The Flood Warning continues for 
  the Flint River at Brownsboro.
* until Monday afternoon.
* At 7 AM Sunday the stage was 17.3 feet and rising.
* Flood Stage is 17.0 feet.  
* Minor Flooding is occurring and Moderate Flooding is forecast. 
* Recent activity...The maximum river stage in the 24 hours ending at
  7 AM Sunday was 17.9 feet.
* Forecast...The river will continue rising to near 19.3 feet by 
  early this afternoon. The river will fall below Flood Stage 
  tomorrow morning.
* Impact...At 19.0 feet...Water begins to flood yards on the 
  downstream side of the Brownsboro Road bridge. 
* Flood history...This crest compares to a previous crest of 18.9 feet
  on Dec 28 2018.

&&
RIVER        FLOOD    OBSERVED    12PM  6PM 12AM  6AM        CREST
LOCATION     STAGE  STG DAY TIME   Sun  Sun  Mon  Mon   STG DAY TIME

FLINT RIVER
Brownsboro   17.0  17.3 Sun 7 AM  17.7 18.0 17.6 16.9  18.0 Sun 7 PM 

&&

LAT...LON 3476 8649 3475 8638 3461 8639 3447 8647 3454 8655


$$

12
821 
WGUS84 KHUN 110050
FLSHUN
Flood Statement 
National Weather Service Huntsville AL
750 PM CDT Sun Mar 10 2019

...The Flood Warning continues for the following rivers in Alabama...

  Flint River at Brownsboro affecting Madison County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not attempt to drive through a flooded road. The 
depth of water is not always obvious. As little as two feet of water 
will carry most cars away. Also, the road bed may be washed out under
the water, and you could be stranded or trapped. Additional 
information is available at http://water.weather.gov. Once there, 
click on the Tennessee Valley to view local river information.

&&

ALC089-111450-
/O.EXT.KHUN.FL.W.0021.000000T0000Z-190311T1500Z/
/BSBA1.1.ER.190309T1250Z.190310T0100Z.190311T0900Z.NO/
750 PM CDT Sun Mar 10 2019

The Flood Warning continues for 
  the Flint River at Brownsboro.
* until Monday morning.
* At 7 PM Sunday the stage was 17.5 feet and steady.
* Flood Stage is 17.0 feet.  
* Minor Flooding is occurring and is forecast. 
* Recent activity...The maximum river stage in the 24 hours ending at
  7 PM Sunday was 17.8 feet.
* Impact...At 17.0 feet...Water floods a large field on the upstream 
  left bank and is flooding large portions of the downstream left 
  bank.
* Flood history...This crest compares to a previous crest of 18.2 feet
  on Feb 25 2019.

&&
RIVER        FLOOD    OBSERVED    12PM  6PM 12AM  6AM        CREST
LOCATION     STAGE  STG DAY TIME   Sun  Sun  Mon  Mon   STG DAY TIME

FLINT RIVER
Brownsboro   17.0  17.5 Sun 7 PM  16.1 15.6 15.1 14.8       Crested 

&&

LAT...LON 3476 8649 3475 8638 3461 8639 3447 8647 3454 8655


$$
727 
WGUS84 KHUN 111216
FLSHUN
Flood Statement 
National Weather Service Huntsville AL
716 AM CDT Mon Mar 11 2019

...The Flood Warning is cancelled for the following rivers in 
Alabama...

  Flint River at Brownsboro affecting Madison County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not attempt to drive through a flooded road. The 
depth of water is not always obvious. As little as two feet of water 
will carry most cars away. Also, the road bed may be washed out under
the water, and you could be stranded or trapped. Additional 
information is available at http://water.weather.gov. Once there, 
click on the Tennessee Valley to view local river information.

&&

ALC089-111246-
/O.CAN.KHUN.FL.W.0021.000000T0000Z-190311T1500Z/
/BSBA1.1.ER.190309T1250Z.190310T0100Z.190311T0255Z.NO/
716 AM CDT Mon Mar 11 2019

Forecast information for
  Flint River at Brownsboro.
* At 6 AM Monday the stage was 13.0 feet and falling.
* Flood Stage is 17.0 feet.  
* No flooding is currently forecast.
* Impact...At 17.0 feet...Water floods a large field on the upstream 
  left bank and is flooding large portions of the downstream left 
  bank.
* Flood history...This crest compares to a previous crest of 17.2 feet
  on Apr 15 2018.

&&
RIVER        FLOOD    OBSERVED    12PM  6PM 12AM  6AM        CREST
LOCATION     STAGE  STG DAY TIME   Mon  Mon  Tue  Tue   STG DAY TIME

FLINT RIVER
Brownsboro   17.0  13.0 Mon 6 AM  12.1 11.3 10.9 10.6   Crested 

&&

LAT...LON 3476 8649 3475 8638 3461 8639 3447 8647 3454 8655


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this river flood warning went out at Mar 8, 8:25 AM CST, 57 minutes earlier.

Area forecast discussion, Mar 8, 8:25 AM CST, 57 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
825 AM CST Fri Mar 8 2019

.NEAR TERM...(Rest of Today)
Issued at 825 AM CST Fri Mar 8 2019

Showers of moderate to heavy intensity are expanding in a narrow band
along the northern tier of AL counties and into far southern middle
TN. Visibility was down to less than 2 miles with the heavier
showers. No lightning detected as of yet, but the steeper lapse rates
associated with an EML are overspreading the area. This will cap
surface based development, but elevated convection/thunderstorms are
expected as a west-southwest LLJ increases to 40kt this afternoon
with SI's of -2 to -4. Locally heavy downpours are expected at times
causing ponding of water in poor drainage locations. No significant
forecast changes are needed at this time.

.SHORT TERM...(Tonight through Sunday night)
Issued at 341 AM CST Fri Mar 8 2019

Rain will continue into the evening hours, as the boundary remains
stalled in the vicinity of the area. The highest coverage/amount of
rain will occur during the evening hours, as the frontal boundary
strengthens and begins lifting northward. A weak ridge will move
over the area late tonight, while a trough begins to dig into the
western Plains. This ridging may provide enough subsidence to
decrease the coverage of rain after midnight, however guidance
suggests weak waves will move around the northern periphery of the
trough and keep at least scattered showers over the area.
Temperatures won't cool much overnight, as WAA and cloud cover
maintains temps in the 50s.

The aforementioned trough will dig southward as it races across the
Plains early Saturday morning. A surface low will develop over the
Panhandles and eject to the northeast, reaching the Upper Mississippi
Valley by mid morning. A cold front trailing to the south of this
parent low will traverse the Central and Southern Plains, reaching
the Mississippi Valley by late morning. The upper trough will move
well north of the area, making it into the western Great Lakes by
sunset. With the trough moving so far north, forecast models keep mid
level flow over the TN Valley nearly zonal through the period. This
will cause the cold front to slow down before it reaches the TN
Valley, which will likely be between midnight and 6 am on Sunday.
Showers and thunderstorms will develop ahead of the front, and reach
the TN Valley during the evening hours. Guidance maintains at least a
scattered coverage of showers through the day on Saturday, ahead of
this system, due to some weaknesses moving between the trough to our
west and ridge to our east. There may be a break in the precip during
the late morning and early afternoon hours, however confidence is too
low to really split pops to reflect that much detail. Regardless,
rain will come to an end from west to east by daybreak on Sunday, as
the cold front moves through the area. Temperatures on Saturday will
be dependent on the coverage of rain and the cloud cover, though WAA
should allow us to reach into the lower to mid 60s. If cloud cover
erodes, we may see temps in the upper 60s. Overnight lows Saturday
night will be in the 50s.

Looking at the threats associated with this system, I'm less
confident about the area really seeing much severe potential than I
was a few days ago. There are many questions that still remain, the
biggest one being how much rain lingers during the day on Saturday
and how much destabilization occurs. The other negating factor is the
track of the upper trough and associated surface low. As the parent
low moves into the Mid Mississippi Valley, the boundary that is
currently over the area will lift northward, placing the TN Valley
well within the warm sector of the system. However, as the trough
moves into the Great Lakes and begins to weaken, we may see slight
height rises over the TN Valley, giving us a cap when the best
dynamics set up. And then there is the question over how much mid and
upper level dynamics will be able to reach this far south given the
northward track of the trough. There will be a fairly strong low
level jet, with the TN Valley on the southern flank of the higher
wind speeds. This will allow some decent low level shear to develop
over the area, though the better deep layer shear doesn't quite line
up with this. Despite 0-1 km bulk shear in the 20 to 30 kt range
Saturday afternoon and evening, an inversion around 700 mb would keep
us capped and not able to tap into the is shear. If, and this is a
big if at this point, we are able to clear then we would likely
overcome this inversion. But that question mark will remain until the
clearing actually occurs, unfortunately. The other thing to contend
with is how quickly the higher dewpoints filter into the area.
Looking upstream, there is quite a ways to go for the lower 60
dewpoints to reach the area. A couple of days of southerly flow will
certainly help this, but as the dewpoints over the Gulf are still in
the upper 50s, I'm having a difficult time believing that we will
have enough time for those better dewpoints to reach the area, thus
limiting the potential for surface based instability even further.
Certainly can't rule out a strong to severe thunderstorm on Saturday,
but the better chances will remain to our west. It really looks like
we'll be in that transition zone where strong to severe storms begin
to weaken. With that said, however, the higher low level shear does
make this an event to watch closely.

The hydro threat will likely remain the highest, given the strong
forcing associated with the low level jet and the cold front slowing
down as it moves into the area. This may bring some moderate to heavy
rainfall over the area during the evening hours on Saturday, on top
of what falls today and tomorrow. Due to the lower QPF today, storm
total rain was a bit lower, but most areas will see between 1 and 1.5
inches through Sunday morning. Areas east of I-65 will likely end up
a bit higher, closer to the 2 to 2.5 inch range. Of course, locally
higher amounts are likely so the hydro threat should not be ignored
given our antecedent conditions.

The cold front will push south of the area on Sunday, with dry
conditions persisting through Sunday night. Skies will begin to clear
during the afternoon and the CAA behind the departing front will be
weak, if not non-existent. Thus, temperatures may end up being
warmer on Sunday than those observed Saturday, with highs in the mid
to upper 60s. Overnight lows will be in the 40s.

.LONG TERM...(Monday through Thursday)
Issued at 341 AM CST Fri Mar 8 2019

On Monday, sfc high pressure will build in from the NW, but will not
be strong enough yet to prevent a few showers developing from a
disturbance sliding through zonal flow. Daytime highs will be around
60 degrees with overnight lows around 40 degrees. The sfc high will
continue to build into the region on Tuesday along with a ridge
anchored in the Gulf. The ridge axis will be overhead by that
afternoon and the increase in heights will help temps reach the mid
60s. Overnight lows will only fall into the lower 50s as southerly
winds return from the sfc high shifting eastward.

Dry conditions will not last long unfortunately. A shortwave will
dig across the Desert SW and into the Plains on Wednesday, pushing
the ridge east and develop a sfc low in the Southern Plains. The
ridge is slow to budge as it drapes down the East Coast Wednesday
night, forcing the shortwave and sfc low to lift NNE across the
Midwest and up into the Upper MS Valley with the associated cold
front dragged into the Lower MS Valley. With an increase in the
pressure gradient, southerly winds will become breezy. Combined with
the winds a loft becoming southwesterly as the ridge begins to give
into the shortwave, moisture return and WAA increases with daytime
highs reaching the upper 60s/lower 70s.

Showers and thunderstorms will form along and ahead of the front,
returning showers to the area on Wednesday and increasing in coverage
overnight as the cold front encroaches. As the system slides into
the Great Lakes and possibly a wedge front building SW, the front
becomes aligned more NE to SW and slows down. At this time the axis
of heaviest rainfall only grazes NW AL and remains to our west. A
sfc wave out of E Texas seems to develop into a sfc low and rides up
the front Thursday night. Between this and a LLJ in place Thursday
night, rainfall and thunderstorm coverage will further increase with
the additional lift. The front makes progress moving SE through the
day on Friday. Precip will quickly taper off as northerly winds
behind the front filter in drier and cooler air. No arctic blast
expected behind this front, just about a 10 degree temp change.

Concerning any threats with this system, forecast soundings show
PWATS climbing to 1.5" (99th percentile), a fair amount of shear and
CAPE that is elevated most of the time, thus requiring an eye to be
kept on this system. Models agree in the overall pattern for this
system, however it is too early to nail down storm threats as there
is still disagreement on the track, strength, and evolution of the
sfc waves and wedge front. Regardless, the TN Valley will see
additional rainfall Wednesday through Friday, however just how much
remains uncertain. The location of the axis of heaviest precip, the
development of the sfc wave and the pace of the front could change
those totals dramatically. At this time, 3-4 inches with locally
higher amounts looks possible.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 535 AM CST Fri Mar 8 2019

MVFR conditions will prevail through the first half of the forecast
period, with conditions becoming IFR between 00Z and 01Z. Low level
flow will increase and continue to stream low clouds across the area
through the day, with cigs around 1500 feet. Lower cigs, ~700 feet
will move in between 00Z and 01Z and persist through the end of the
period. There is some indication that LIFR cigs (~400 ft) will move
in after 09Z, however confidence is low. Light rain will occur off
and on all day, with visibilities reducing to around 5SM at times.
Isolated thunderstorms are possible during the afternoon and evening
hours, but given the lower coverage and confidence, have maintained
the VCTS. There may be some breaks in the precip, but it is difficult
to pinpoint when those would occur. Winds will increase from the
southwest at KMSL and from the south at KHSV, with wind speeds around
10 kts.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

NEAR TERM...17
SHORT TERM...73
LONG TERM...JMS
AVIATION...73

For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Mar 8, 8:53 AM CST, 29 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
853 AM CST Fri Mar 8 2019

ALZ001>010-016-TNZ076-096-097-091100-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
853 AM CST Fri Mar 8 2019

This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.

.DAY ONE...This Afternoon and Tonight...

Numerous showers and a few thunderstorms are expected today and
tonight. Locally heavy rainfall is possible, especially across areas
north of the Tennessee River. The rain may reduce visibility and
cause ponding of water in poor drainage locations.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

On Saturday, scattered thunderstorms are expected which may become
numerous by late afternoon into the evening hours in advance of a
cold front. A few of the thunderstorms may become strong to severe.
The highest threat would be damaging straight line winds, though a
tornado cannot be ruled out. The conditions for severe weather will
be most favorable in northwest Alabama.

Rainfall amounts through Saturday night of two to three inches are
expected. This may result in isolated flash flooding. Main stem
rivers and tributaries will also rise through Sunday and Monday,
with minor flooding possible.

Isolated to scattered thunderstorms are possible once again
Wednesday
through Thursday as another cold front approaches the region.

.SPOTTER CALL TO ACTION STATEMENT...

Activation of storm spotters and emergency management personnel is
possible Saturday afternoon and evening.

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 9:23 AM CSTRiver Flood WarningHUNJackson, Madison, Marshall4 days
Mar 8, 5:19 PM CSTSpecial Weather StatementHUNMadison41 min
Mar 8, 5:59 PM CSTSpecial Weather StatementHUNJackson31 min

Nearby

River Flood Warnings in Alabama, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.